MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Codes Break (1069); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6).Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent set was implanted in the bile duct during an endoscopic biliary stent placement procedure performed on (b)(6) 2024.During the procedure, the proximal handle was pulled for release, there was no resistance felt; however, it was no longer able to pull the inner catheter in the middle of the procedure.Subsequently, when the endoscope was removed, it was noticed that the inner catheter was broken and was removed along with the push catheter.The stent remained implanted and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6).Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h10: a flexima rx biliary stent set was received for analysis.Visual inspection found the guide catheter detached and kinked.No other problems were noted with the device.Product analysis confirmed the reported event of catheter-guide break.However, the reported event of stent difficult to position was not confirmed because this occurred during the procedure and is not possible to replicate in the laboratory of analysis.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the reported event of catheter-guide break and the observed event of catheter-guide kinked.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The initial reporter's facility name is national hospital organization kyoto medical center.Imdrf device code a0401 captures the reportable event of catheter-guide break.A flexima rx biliary stent set was received for analysis.Visual inspection found the guide catheter detached and kinked.No other problems were noted with the device.Product analysis confirmed the reported event of catheter-guide break.However, the reported event of stent difficult to position was not confirmed because this occurred during the procedure and is not possible to replicate in the laboratory of analysis.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the reported event of catheter-guide break and the observed event of catheter-guide kinked.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Correction to the initial mdr in block h6 (device codes and evaluation result codes).

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18705989
Report Number3005099803-2024-00485
Device Sequence Number6336268
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0032531646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by ManufacturerNot provided
03/13/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/14/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown